Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Sep 29, 2011, 2:21 PM CDT for Nueces County, San Patricio County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2011, 2:21 PM CDT (19:21 UTC)
- Expired
- Sep 29, 2011, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 10 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3536 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- -0.5
- Supercell composite
- -3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 12:49 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 29, 12:49 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1249 PM CDT THU SEP 29 2011 .DISCUSSION...SEE AVIATION SECTION BELOW. && .AVIATION...CONDITIONS ARE EXPECTED TO DETERIORATE THROUGH THE AFTERNOON AS ISOLD TO SCT TSRA'S MOVE ACROSS THE AREA ALONG AN OUTFLOW BDRY...LEADING TO BRIEF IFR CONDITIONS AT TIMES WITH THE TSRA'S. VFR CONDITIONS ARE EXPECTED THIS EVENING THEN DETERIORATE AGAIN OVERNIGHT AHD OF A COLD FRONT. AM EXPECTING FOG TO DVLP LOWERING VSBY'S TO AROUND 2SM FROM ALI TO VCT BUT COULD LOWER TO 1/4SM BRIEFLY. ADDITIONAL TSRA'S WILL BE POSSIBLE AHD AND ALONG THE FRONTAL BDRY WHICH IS EXPECTED TO MOVE THROUGH THE AREA FRI MORNING BTWN 10Z AND 13Z WITH WINDS SLIGHTLY INCREASING OUT OF THE N THROUGH MID MORNING. RESIDUAL RAIN WILL BE POSSIBLE IN THE WAKE OF THE FRONT. && .PREV DISCUSSION... /ISSUED 908 AM CDT THU SEP 29 2011/ DISCUSSION...A LINE OF STORMS MVG SW DOWN THE COAST IS EXPECTED TO REACH THE NRN MARINE ZONES/PORT OCONNOR AROUND 16Z. LARGE CAPE AND NO CIN IS IN PLACE OVER THE GULF WATERS ACCORDING TO THE LAPS. AS THE LINE PROGRESSES FARTHER DOWN THE COAST...MODELS SHOW DIVERGENCE DVLPG OVER THE COASTLINE AND NEARSHORE WATERS. THEREFORE AM EXPECTING THE PRECIP TO SHIFT MORE S AND SE WITH TIME. HAVE INCREASED POPS OVER THE MARINE ZONES TO CHC CATEGORY. SOME STORMS COULD PRODUCE GUSTS TO 35 KNOTS OR GREATER. OVER THE LAND...THE CAP IS STILL TOO STRONG AND SHOULD INHIBIT MOST OF THE CONVECTION FROM MAKING IT INLAND. UPDATES WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 638 AM CDT THU SEP 29 2011/ DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION. AVIATION...FOG BECOMING AN ISSUE ONCE AGAIN THIS MORNING FOR VCT AND ALI TAF SITES. BOTH LOCATIONS HAVE BEEN DOWN TO 1/2 MILE FOR A TIME THIS MORNING...AND COULD DECREASE TO 1/4 MILE IN THE NEXT HOUR OR SO. EXPECT FOG TO LIFT SIMILAR TO YESTERDAY...BY AROUND 14UTC. CLOUDS EXPECTED TO DEVELOP THIS AFTERNOON...WITH ISOLATED THUNDERSTORMS POSSIBLE. BEST CHANCE FOR STORMS WILL BE AROUND THE VCT TAF SITE. HAVE INCLUDED CB IN AFTERNOON PERIODS AT THIS TIME...IF CONFIDENCE IMPROVES WILL NEED TO INCLUDE TEMPO GROUP LATER. WEAK COLD FRONT SAGS SOUTHWARD TOMORROW...STILL TOO FAR OUT FOR EXACT TIMING...BUT SHOULD BE APPROACHING VCT BY AROUND 12Z FRIDAY. PREV DISCUSSION... /ISSUED 413 AM CDT THU SEP 29 2011/ SHORT TERM (TODAY THROUGH FRIDAY)...ANOTHER HOT DAY EXPECTED TODAY WITH TEMPERATURES WELL ABOVE NORMAL FOR LATE SEPTEMBER. HAVE PLENTY OF CLOUD DEBRIS OVER THE AREA THIS MORNING FROM CONVECTION TO THE NORTH AND WEST LAST NIGHT. SHOULD LOSE MUCH OF THAT THIS MORNING BEFORE CU DEVELOP AHEAD OF THE SEA BREEZE THIS AFTERNOON. MAY BE ABLE TO GET SOME SHOWER/THUNDERSTORMS TO MOVE INTO NORTHWESTERN PORTIONS OF THE FORECAST AREA THIS EVENING FROM THUNDERSTORMS OVER THE SIERRA MADRE. RELATIVELY STRONG CORFIDI VECTORS THIS EVENING OUT OF THE WEST AND EVENTUALLY NORTHWEST. HAVE INCREASED POP FOR A BIT OF THE NORTHWEST AREA TO 30 THIS EVENING. COLD FRONT PROGGED TO MOVE INTO THE AREA TOMORROW. ALL MODELS ARE RATHER ROBUST WITH PRECIP DEVELOPING AHEAD OF THE FRONT FRIDAY. TAKING A CHANCE AND BUMPING POPS TO 30S FOR MUCH OF THE AREA DURING THE DAY ON FRIDAY AS MODELS HAVE BEEN INDICATING MOISTURE TO CONTINUE TO INCREASE ACROSS THE AREA...AND BECOME DEEPER THAN IT HAS BEEN. JUST TAKING A GLANCE AT 06Z NAM JUST COMING IN...SHEDDING A LITTLE MORE DOUBT ON PRECIP CHANCES AS IT VERY STRONGLY CUTS OF QPF JUST NORTH OF FORECAST AREA FRIDAY MORNING. IF ADDITIONAL MODEL RUNS LATCH ONTO THIS WOULD PROBABLY HAVE TO DROP POPS BACK TO 20 IN FUTURE FORECAST PACKAGES. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...THE COLD FRONT WILL PUSH THROUGH THE REMAINDER OF THE CWA FRIDAY NIGHT...WITH DRIER AIR FILTERING INTO THE CWA OVER THE WEEKEND. BRUNT OF THE COLDER AIR WILL PASS WELL NORTHEAST OF THE REGION...BUT DRIER AIR COMBINED WITH EAST-NORTHEAST FLOW WILL PRODUCE TEMPS 5-10 DEG COOLER OVER THE CWA (ALTHOUGH NOT QUITE AS COLD AS WHAT THE GFS MOS IS SHOWING). BY THE MIDDLE TO LATTER PART OF NEXT WEEK ATTENTION WILL SHIFT WEST AS MODELS CONTINUE TO ADVERTISE DEEPENING WESTERN CONUS TROUGH...AS WELL AS LEAD SHORTWAVE APPROACHING TEXAS FROM BAJA. INITIALLY THIS WILL MEAN A GRADUAL WARMING AND MOISTENING TREND DAY 6-7 (TUE-WED) ACROSS SOUTH TEXAS AS WINDS TURN BACK SOUTHEAST. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 96 73 95 72 90 / 20 20 30 10 10 VICTORIA 98 72 96 64 90 / 20 30 20 10 10 LAREDO 101 76 97 71 95 / 20 20 30 10 10 ALICE 100 72 97 69 94 / 20 20 30 10 10 ROCKPORT 91 76 91 74 88 / 20 20 30 10 10 COTULLA 99 72 96 66 93 / 30 30 20 10 10 KINGSVILLE 99 73 97 70 92 / 20 20 30 10 10 NAVY CORPUS 92 77 91 75 89 / 20 20 30 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM MJG/88...LONG TERM
Hazardous weather outlook, Sep 29, 9:45 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 945 AM CDT THU SEP 29 2011 TXZ229>234-239>247-301445- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 945 AM CDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW STORMS MAY BECOME STRONG WITH WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL. OTHERWISE...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY. A FEW STORMS MAY BECOME STRONG WITH WIND GUSTS TO AROUND 40 MPH...CLOUD TO GROUND LIGHTNING AND SMALL HAIL. MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH ISOLATED 1 TO 3 INCH AMOUNTS. OTHERWISE...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-301445- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 945 AM CDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. SOME STORMS MAY BECOME STRONG WITH WIND GUSTS TO AROUND 35 KNOTS...CLOUD TO SURFACE LIGHTNING AND HEAVY RAINFALL LOWERING VISIBILITY TO LESS THAN ONE NAUTICAL MILE AT TIMES. OTHERWISE...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE
In the hours before
Special weather statement, Sep 29, 11:35 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1135 AM CDT THU SEP 29 2011 TXZ247-291730- CALHOUN- 1135 AM CDT THU SEP 29 2011 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN COUNTY... AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM BETWEEN INDIANOLA...PORT OCONNOR AND SEA DRIFT...MOVING SOUTHWEST AT 5 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TE
Local storm report, Sep 29, 11:49 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1149 AM CDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND GST 48 SSE PORT OCONNOR 27.84N 96.01W
09/29/2011 M44 MPH GMZ275 XX AWOS
38 KT OR 44 MPH GUST MEASURED AT AN OFFSHORE PLATFORM
OBSERVATION.
&&
GRANTHAMSpecial weather statement, Sep 29, 12:44 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1244 PM CDT THU SEP 29 2011 TXZ245-246-291830- ARANSAS-REFUGIO- 1244 PM CDT THU SEP 29 2011 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS AND REFUGIO COUNTIES... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF QUINTANA...OR 14 MILES EAST OF REFUGIO...MOVING WEST AT 25 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GRANTHAM
Special weather statement, Sep 29, 2:04 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 204 PM CDT THU SEP 29 2011 TXZ242-243-292000- KLEBERG-NUECES- 204 PM CDT THU SEP 29 2011 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...KLEBERG AND NUECES COUNTIES... AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL CLUSTERS OF STRONG THUNDERSTORMS MOVING ACROSS ARANSAS...NUECES AND KLEBERG COUNTIES. WINDS BETWEEN 35 AND 45 MPH ARE EXPECTED AHEAD OF THESE STORMS. PEOPLE IN EASTERN KLEBERG...EASTERN NUECES AND SOUTHERN ARANSAS COUNTIES...INCLUDING THE CITIES OF CORPUS CHRISTI NORTH BEACH... DOWNTOWN CORPUS CHRISTI...COLE PARK...CORPUS CHRISTI DEL MAR EAST CAMPUS...CORPUS CHRISTI DEL MAR WEST CAMPUS...DRISCOLL CHILDRENS HOSPITAL AND CORPUS CHRISTI...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 11:33 AM CDT | Special Marine Warning | CRP | 57 min | |
| Sep 29, 12:03 PM CDT | Areal Flood Advisory | CRP | Calhoun | 117 min |
| Sep 29, 12:08 PM CDT | Special Marine Warning | CRP | 67 min | |
| Sep 29, 1:09 PM CDT | Special Marine Warning | CRP | 96 min | |
| Sep 29, 1:12 PM CDT | Special Marine Warning | CRP | 63 min | |
| Sep 29, 1:17 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Refugio, San Patricio | 43 min |
| Sep 29, 1:58 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Refugio, San Patricio | 47 min |
| Sep 29, 2:32 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen, Nueces, San Patricio | 58 min |
| Sep 29, 3:40 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 16 min |
| Sep 29, 5:20 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Sep 29, 5:21 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak, Victoria | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.